Missouri, 2005

Flood in Missouri, April 12 to 13, 2005

April 12 to 13, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 12, 1:00 PM CST, 5 hours earlier.

Area forecast discussion, Apr 12, 1:00 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
200 PM CDT TUE APR 12 2005

.DISCUSSION...

SHORT TERM CONCERNS ARE MAINLY TONIGHT AND EARLY WEDNESDAY. LATEST
MOISTURE IMAGERY INDICATES AN UPPER LEVEL LOW PRESSURE SYSTEM IN
SOUTHEAST MISSOURI WITH A SHORTWAVE PIVOTING WEST ACROSS
SOUTHWESTERN IOWA. SCATTERED SHOWERS HAVE DEVELOPED TO THE NORTH OF
THE UPPER LEVEL LOW IN NORTHCENTRAL MISSOURI WITH AN AREA OF LIGHT
RAIN IN SOUTHEAST NEBRASKA.

THE SHORTWAVE IN SOUTHWEST IOWA SHOULD MAINLY AFFECT AREAS TO THE
WEST AND NORTH OF THE CWA. HOWEVER...WEAK SHORTWAVES EMBEDDED IN THE
CYCLONIC FLOW WILL CONTINUE TO TRIGGER WIDELY SCATTERED TO SCT
SHOWERS TONIGHT...MAINLY ACROSS THE ERN PORTION OF THE CWA...WHICH
WILL BE IN CLOSER PROXIMITY OF THE UPPER LEVEL LOW.

NAM/GFS IN AGREEMENT IN SHOWING SIGNIFICANT PUSH OF DRIER AIR
WEDNESDAY MORNING AND EARLY AFTERNOON. COOL NORTHEASTERLY WINDS WILL
PREVAIL ACROSS THE CWA WEDNESDAY AFTERNOON...BUT GOOD APRIL
INSOLATION WILL OFFSET THE COLD AIR ADVECTION.

A COOL NIGHT IS EXPECTED WEDNESDAY NIGHT WITH CLEAR SKIES AND LIGHT
WINDS. MAY SEE PATCHY FROST IN LOW LYING AREAS...ESPECIALLY ACROSS
THE NORTHERN CWA. AIR MASS TO MODIFY A LITTLE ON THURSDAY WITH
TEMPERATURES A CATEGORY OR TWO WARMER.

DB

THE 00Z MEDIUM RANGE MODELS HAVE SHOWN A CONTINUING TREND OF SLOWING
THE PUSH OF THE SURFACE FRONT LATE FRIDAY INTO SATURDAY. THE 12Z
MODELS NOW WASH THE FRONT OUT EVEN BEFORE IT REACHES NORTHERN
MISSOURI. THE FURTHER NORTH PLACEMENT OF THE FRONT IS A RESULT OF
UPPER LOW PRESSURE EVOLVING FURTHER NORTH ACROSS CENTRAL AND
NORTHERN CANADA. HAVE CONFINED SLIGHT CHANCES FOR PRECIPITATION TO
NORTHEAST KANSAS AND NORTHERN MISSOURI ON SATURDAY.
OTHERWISE...CONDITIONS LOOK TO BE DRY THROUGH EARLY NEXT WEEK.
TEMPERATURES LATE THIS WEEK THROUGH THE WEEKEND WILL WARM WELL ABOVE
NORMAL...AS WINDS TURN MORE SOUTHERLY ON THE WESTERN SIDE OF SURFACE
HIGH PRESSURE AND BENEATH UPPER RIDGING.

STOFLET

&&

.PREVIOUS DISCUSSION...

250 AM...
EARLY MORNING WATER VAPOR IMAGERY AND OBJECTIVE UPPER AIR ANALYSIS
DEPICT HIGHLY AMPLIFIED BLOCKING PATTERN ACROSS CONUS THIS MORNING.
UPPER LOWS LOCATED OFF NORTHEAST/PACIFIC NORTHWEST COAST WITH BROAD
NORTHERN STREAM UPPER RIDGE STRETCHING ACROSS MUCH OF CENTRAL
CANADA. EMBEDDED BENEATH THIS RIDGE...UPPER LOW CENTERED OVER
SOUTHEASTERN KS CONTINUES TO DRIFT VERY SLOWLY SOUTHEASTWARD.
SURFACE ANALYSIS INDICATED FAIRLY BROAD AREA OF LOW PRESSURE ACROSS
NORTHERN MO WITH SURFACE COLD FRONT STRETCHING BACK ACROSS SOUTHERN
KS/WESTERN OK. NARROW AXIS OF MOISTURE IN PLACE AHEAD OF THIS FRONT
ACROSS EASTERN MO INTO IA. WEAK FLOW COMBINED WITH MOISTURE
CONVERGENCE ALONG THIS BOUNDARY APPEARS TO BE RESPONSIBLE FOR PATCHY
DENSE FOG WHICH HAS DEVELOPED AROUND THE KMCI AREA. EXPECT THIS TO
REMAIN SHORT LIVED AND LOCALIZED ALONG BOUNDARY IVOF WEAK SURFACE
LOW.

PRIMARY CONCERNS FOR TODAY ARE PRECIPITATION CHANCES...EXTENT OF
CLOUD COVER AND ITS EFFECT ON MAX TEMPERATURES. GIVEN PROXIMITY OF
UPPER LOW...NARROW AXIS OF LOW LEVEL MOISTURE AND WEAK FORCING ALONG
SURFACE BOUNDARY...HAVE MAINTAINED POPS ACROSS ENTIRE CWA
TODAY...WITH HIGHEST POPS (60S) ACROSS NORTHEAST WHERE BETTER
MOISTURE RESIDES. MAY REFINE MORNING PRECIP FORECAST BASED ON RADAR
TRENDS BEFORE MAKING GRIDS OFFICIAL. OTHERWISE BAND OF MVFR CEILINGS
IN PLACE ALONG/BEHIND AFOREMENTIONED SURFACE BOUNDARY...WITH LARGER
AREA OF STRATUS UPSTREAM ACROSS DAKOTAS/NORTHERN NE...WHILE DRY SLOT
HAS WORKED INTO SOUTHEAST KS/SOUTHWEST MO AHEAD OF COLD FRONT.
EXPECT AREAS BEHIND SURFACE FRONT TO REMAIN OVERCAST THROUGHOUT MOST
OF THE DAY TODAY. MAX TEMPS BEHIND FRONT WILL BE TRICKY...AS TEMPS
ACROSS EASTERN NE HAVE ALREADY FALLEN INTO THE 30S TO LOWER
40S...HOWEVER TEMPS IMMEDIATELY BEHIND FRONT REMAIN IN THE LOW 50S
ACROSS NORTHWEST MO. FOR NOW HAVE GONE A CATEGORY OR SO BELOW
GUIDANCE WITH MAX TEMPS IN THE MID 50S GIVEN VERY SLOW MOVEMENT OF
FRONTAL BOUNDARY.

UPPER LOW PROGGED TO SLOWLY TRANSLATE SOUTHEAST AWAY FROM REGION
TONIGHT AS RIDGING BUILDS ACROSS NORTHERN PLAINS. HAVE MAINTAINED
LOW CHANCE POPS FOR OVERNIGHT HOURS...AND REMOVED POPS FOR WEDNESDAY
AS DRIER LOW/MID LEVEL AIR ADVECTS SOUTHWARD. MID LEVEL RIDGE
PROGGED TO REMAIN ACROSS CENTRAL PLAINS THROUGH THURSDAY
NIGHT...BEFORE SHIFTING EAST FRIDAY AS SHORTWAVE TROUGH TRANSLATES
ACROSS NORTHERN ROCKIES INTO NORTHERN PLAINS FRIDAY NIGHT.
ASSOCIATED SURFACE FRONT LOOKS TO REACH FORECAST AREA
SATURDAY...RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS. AT
THIS TIME FLOW ALOFT APPEARS WEAK ACROSS REGION...THUS AM NOT
ANTICIPATING SEVERE WEATHER THREAT.

SEAMAN

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE
MO...NONE

WFO EAX
Hazardous weather outlook, Apr 12, 11:51 AM CST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 PM CDT TUE APR 12 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131100-
ADAIR MO-ANDREW MO-ATCHISON MO-ATCHISON KS-BATES MO-BUCHANAN MO-
CALDWELL MO-CARROLL MO-CASS MO-CHARITON MO-CLAY MO-CLINTON MO-
COOPER MO-DAVIESS MO-DE KALB MO-DONIPHAN KS-GENTRY MO-GRUNDY MO-
HARRISON MO-HENRY MO-HOLT MO-HOWARD MO-JACKSON MO-JOHNSON MO-
JOHNSON KS-LAFAYETTE MO-LEAVENWORTH KS-LINN MO-LINN KS-LIVINGSTON MO-
MACON MO-MERCER MO-MIAMI KS-NODAWAY MO-PETTIS MO-PLATTE MO-PUTNAM MO-
RANDOLPH MO-RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO-WORTH MO-
WYANDOTTE KS-
1251 PM CDT TUE APR 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW THUNDERSTORMS ARE POSSIBLE ALONG THE IOWA AND MISSOURI
BORDER SATURDAY AFTERNOON. IF ANY THUNDERSTORMS DO DEVELOP...
THEY ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

DB

In the hours before

Local storm report, Apr 12, 3:29 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CDT TUE APR 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      LEAVENWORTH             39.32N 94.92W
04/11/2005                   LEAVENWORTH        KS   EMERGENCY MNGR

            WATER ROSE TO BOTTOM OF CAR DOORS IN SUPERMARKET PARKING
            LOT.

&&

MJ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Chariton

When
April 12, 6:00 PM CST to April 13, 8:00 AM CST
Where
Chariton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.515, -92.963 (the zone’s center; the record gives no point)

The Chariton River near Prairie Hill crested at 17.59 feet, or 2.59 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447133.